Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 28, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Apr 15, 2018, 4:34 AM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 4:34 AM EDT (08:34 UTC)
- Expired
- Apr 17, 2018, 4:32 AM EDT
- In force
- 48 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
298 WHUS72 KKEY 150834 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 434 AM EDT Sun Apr 15 2018 GMZ031>035-042>044-052>055-072>075-151530- /O.NEW.KKEY.SC.Y.0028.180415T0834Z-180416T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 434 AM EDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect until 6 AM EDT Monday. * WINDS...Southeast to south winds will accelerate to around 20 knots across all offshore waters surrounding the Florida Keys today, with frequent gusts at or around 20 knots in Florida Bay and all nearshore waters. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream and the offshore Gulf waters beyond five fathoms from the Lower Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
8 follow-up statements
604 WHUS72 KKEY 151432 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1032 AM EDT Sun Apr 15 2018 GMZ031>035-042>044-052>055-072>075-152200- /O.CON.KKEY.SC.Y.0028.000000T0000Z-180416T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1032 AM EDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...South winds will accelerate to around 20 knots across all offshore waters surrounding the Florida Keys today, with frequent gusts at or around 20 knots in Florida Bay and all nearshore waters. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream and the offshore Gulf waters beyond five fathoms from the Lower Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
938 WHUS72 KKEY 152001 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 401 PM EDT Sun Apr 15 2018 GMZ031>035-042>044-052>055-072>075-160415- /O.CON.KKEY.SC.Y.0028.000000T0000Z-180416T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 401 PM EDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...South winds will increase to around 20 knots, then turn southwest before shifting to northwest late on all Keys coastal waters. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream and the offshore Gulf waters beyond five fathoms from the Lower Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
651 WHUS72 KKEY 160210 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1010 PM EDT Sun Apr 15 2018 GMZ031>035-042>044-052>055-072>075-161000- /O.CON.KKEY.SC.Y.0028.000000T0000Z-180416T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1010 PM EDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Southwest to west winds of 15 to 20 knots will turn northwest and increase to near 20 knots on all Keys coastal waters toward Monday morning. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream and the offshore Gulf waters beyond five fathoms from the Lower Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
237 WHUS72 KKEY 160832 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 432 AM EDT Mon Apr 16 2018 GMZ031>035-042>044-052>055-072>075-161530- /O.EXT.KKEY.SC.Y.0028.000000T0000Z-180416T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 432 AM EDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...Northwest to north winds near 20 knots will persist across all Keys waters today. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream and the offshore Gulf waters beyond five fathoms from the Lower Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
507 WHUS72 KKEY 161420 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1020 AM EDT Mon Apr 16 2018 GMZ031-161530- /O.CAN.KKEY.SC.Y.0028.000000T0000Z-180416T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- 1020 AM EDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory, which was in effect for the coastal waters of Florida Bay. Be that as it may, small craft are urged to exercise caution this afternoon due to sustained northwest to north winds of 15 to 20 knots. $$ GMZ032>035-042>044-052>055-072>075-162200- /O.CON.KKEY.SC.Y.0028.000000T0000Z-180416T2200Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1020 AM EDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained northwest to north winds near 20 knots will decrease to 15 to 20 knots this afternoon. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream and on offshore Gulf of Mexico waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
660 WHUS72 KKEY 162037 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 437 PM EDT Mon Apr 16 2018 GMZ031-170230- /O.EXB.KKEY.SC.Y.0028.000000T0000Z-180417T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- 437 PM EDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for the coastal waters of Florida Bay. * WINDS...Sustained northwest to north winds will increase to near 20 knots by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ032>035-042>044-052>055-072>075-170230- /O.EXT.KKEY.SC.Y.0028.000000T0000Z-180417T0900Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 437 PM EDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained northwest to north winds will increase to near 20 knots by midnight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream and on offshore Gulf of Mexico waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
597 WHUS72 KKEY 170230 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1030 PM EDT Mon Apr 16 2018 GMZ031>035-042>044-052>055-072>075-170800- /O.CON.KKEY.SC.Y.0028.000000T0000Z-180417T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1030 PM EDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...Northwest to north winds near 20 knots are expected across Florida Keys coastal waters. * WAVES/SEAS...Seas up to 7 feet are expected in portions of the Straits of Florida and extreme southeastern Gulf of Mexico beyond five fathoms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Kasper
245 WHUS72 KKEY 170832 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 432 AM EDT Tue Apr 17 2018 GMZ031>035-042>044-052>055-072>075-170945- /O.CAN.KKEY.SC.Y.0028.000000T0000Z-180417T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 432 AM EDT Tue Apr 17 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 4:17 AM EDT, 17 minutes earlier.
Area forecast discussion, Apr 15, 4:17 AM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Key West FL 417 AM EDT Sun Apr 15 2018 .DISCUSSION...There have been only a few light precipitation echoes on KBYX Doppler radar accelerating north/northwestward across the Keys service area early this morning. Thanks to the moderating/freshening southeast/south breezes, we remain warm and muggy with temperatures near 80 degrees along the island chain, with dewpoints in the lower to mid 70s. A comparison between the GFS and ECMWF show decent agreement with movement of the cold front currently in the central Gulf of Mexico through today and tonight. However, there is some concern that the wind speeds in advance of the boundary are somewhat underdone...at least based on the local observations over the past couple of hours across and around the Florida Keys. Overall, the forecast reasoning has not changed from the previous few cycles, with scattered showers with a few thunderstorms giving way to the likelihood of showers with scattered thunderstorms through the afternoon and evening. That higher rain/thunder chance remains through the early part of tonight, then diminishes through the early hours of Monday morning behind the front. Again, the only significant change will be to nudge our gridded wind elements upward as far as speeds are concerned in the early periods. A dry periods persists for at least the first half of the work week as dry high pressure settles southward across the state, then extends/expands eastward into the western Atlantic. Enjoy the lower humidity during that time. Stayed close to our previous forecast with a slight chance of measurable rain brought back in on Thursday and persisting through the coming weekend as the flow deepens from the east. But it would not be surprising if that mention of showers needs to be delayed by a couple periods on later forecast issuances. && .MARINE... As mentioned above, the local observations call for tacking on a few knots to the gridded wind speeds in the early portion of this forecast. KBYX VWP would be a great help in a situation like this, but the values through about 5000 feet are being overwhelmed by northbound birds and/or bugs this morning. However, tracking individual weak rain echoes at low elevations pegs the speed at or just below 20 knots as they lift north/northwestward. Based largely on that, decided to raise a small craft advisory for all waters surrounding the Florida Keys today. That may be marginal in a couple of our eastern marine groupings early this morning, but the frequency of gusts aoa 20 knots should justify the headline. The advisory has a high likelihood to persist across all waters tonight as the winds turn northwest/north behind the front. Moderating winds from the northeast/east will occur through the middle of the week. && .AVIATION... TODAY and THIS EVENING, for the KEYW and KMTH Int'l island terminals. Expect surface winds averaging 12 to 16 knots with gusts between 20 and 25 knots from 130-150 degrees this morning, veering to between 150-170 degrees at 15 knots with gusts to 25 knots between 15-17Z, with winds between 180 and 220 degrees aoa 15- 20 knots with gusts between 25 and 30 knots thereafter or from 17- 20Z, ahead of FROPA progged to reach around 03Z. Will see a few gusts between 35 and 40 knots in stronger prefrontal showers and storms, which could arrive as early as between 18-20Z. Will likely include these gusts in a PROB30 issued at the 09Z amendment. && .PRELIMINARY POINT TEMPS/POPS... Key West 84 72 79 68 / 70 70 - 0 Marathon 87 72 79 67 / 70 70 - 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...04 Aviation/Nowcasts....Futterman Data Collection......DAF Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Apr 14, 5:41 AM EDT, 22 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 541 AM EDT Sat Apr 14 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-151100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 541 AM EDT Sat Apr 14 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected today. Small Craft Advisories will likely be required for portions of the Florida Keys Coastal waters tonight Isolated thunderstorms are possible along the Florida Keys, as well as all surrounding nearshore and offshore waters surrounding the island chain tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Small Craft Advisories will likely be required for portions of the Florida Keys Coastal waters Sunday and Sunday Night, possibly into Monday morning. Isolated to scattered thunderstorms are possible along the Florida Keys, as well as all surrounding nearshore and offshore waters surrounding the island chain Sunday and Sunday night. A few thunderstorms could be strong, with wind gusts near 45 mph, frequent cloud to surface lightning strikes, and locally heavy rainfall. No hazardous weather is expected at this time for Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Futterman
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:56 PM EDT | Special Marine Warning | KEY | 64 min | |
| Apr 15, 4:52 PM EDT | Special Marine Warning | KEY | 53 min | |
| Apr 15, 5:42 PM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 15, 6:11 PM EDT | Special Marine Warning | KEY | 64 min | |
| Apr 15, 6:28 PM EDT | Special Marine Warning | KEY | 62 min | |
| Apr 15, 6:43 PM EDT | Special Marine Warning | KEY | 62 min | |
| Apr 15, 7:04 PM EDT | Special Marine Warning | KEY | 56 min | |
| Apr 15, 7:35 PM EDT | Special Weather Statement | KEY | 55 min | |
| Apr 15, 7:37 PM EDT | Special Marine Warning | KEY | 36 min | |
| Apr 15, 7:43 PM EDT | Special Marine Warning | KEY | 62 min |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.